If you’re thinking about snorting hydrocodone, know what can happen.
Hydrocodone narcotic pain relievers are already strong medicines. Here, we review what happens in the body while snorting hydrocodone, as well as the dangers and safety concerns of if you decide to snort hydrocodone. At the end of the article, we welcome questions about snorting hydrocodone and will try to answer all legitimate questions with a personal and prompt reply.
Hydrocodone: What are you really snorting?
Hydrocodone is used to treat moderate to severe pain, and also to relieve coughing. But hydrocodone is only available in combination with other active ingredients, which may include acetaminophen, aspirin, guaifenesin, pseudoephedrine, chlorpheniramine. Hydrocodone also likely contains a variety of inactive ingredients, which might include colloidal silicon dioxide, croscarmellose sodium, crospovidone, microcrystalline cellulose, povidone, pregelatinized cornstarch, and stearic acid. So, when you snort hydrocodone you also snort additional active and inactive ingredients.
How does snorting hydrocodone affect the body?
Hydrocodone affects the central nervous system of the body. When you snort hydrocodone, the opioid quickly acts on the brain and binds to opioid receptors, which can both alter the body’s perception of pain and cause feelings of euphoria. In addition to affecting the central nervous system, hydrocodone can cause feelings of dizziness, lightheadedness, and mood changes at normal doses, which can be more intense when snorted. Can you die from hydrocodone? Yes. Risks of hydrocodone increase when you insufflate hydrocodone nasally.
Snorting hydrocodone to get high
Snorting hydrocodone causes it to be rapidly absorbed into the blood stream through the tissues of the nose. This can be dangerous, because it causes hydrocodone to be absorbed in higher amounts than would normally enter the blood all at once. Snorted doses of hydrocodone can result in overdose or cause slowed breathing, loss of consciousness, and even death. Even if you don’t overdose on hydrocodone, snorting it raises the risk of serious adverse effects.
Snorting hydrocodone vs oral
Narcotic pain medications can be taken in multiple ways. Oral preparations are safer, especially when administered at home or with the direct supervision of a doctor. Snorting hydrocodone causes a quicker onset of effects, causing almost immediate pain relief and euphoric effects. But this quick fix of hydrocodone also puts you at risk for the toxic effects of the drug. Snorting vs. oral hydrocodone can lead to more intense side effects, or quicker onset of adverse reactions.
Furthermore, oral hydrocodone doses are sufficient for analgesia. In fact, taking hydrocodone orally is an effective way to get quick pain relief. Although oral doses of hydrocodone can often causes drowsiness and dizziness, severe side effects are rare. On the other hand, when you snort hydrocodone severe side effects occur more often and can include:
- abnormal moods
- chest tightness
- confusion, “fuzzy” thinking
- difficulty urinating
- itching and rash
- slowed/irregular breathing
Snorting hydrocodone dangers
The side effects of snorting hydrocodone can be serious, and you may not have thought about what can happen. For one, snorting hydrocodone can put you at risk of motor vehicle or machinery accidents due to your impaired reaction time and ability to think clearly. Insufflating hydrocodone can also harm your nasal passages and spread diseases such as infections (cold, flu, bacterial). But one unforeseen danger is that snorting hydrocodone definitely increases the risk that you will become addicted to the medication. Addicted to hydrocodone signs include obsessive thinking about hydrocodone, drug cravings, or continued use despite negative life consequences. The most serious risk, of course, is that of potential overdose and death.
Snorting hydrocodone safely
You can’t snort hydrocodone safely. But one thing that you can do to reduce harm is to never take more of any hydrocodone-containing medication than is recommended by your doctor. Because this drug is only prescribed in combination with other drugs, any time you snort hydrocodone, you’re snorting other drugs, too. And some of these drugs, acetaminophen in particular, have a very low threshold for overdose. Taking more than 4000 mg of acetaminophen a day can cause low-level liver damage, and 7000 mg or more can lead to a severe overdose, causing coma, irreversible organ damage, and death.
Snorting hydrocodone questions
Do you still have questions about snorting hydrocodone? If so, please let us know. We respond to all hydrocodone questions with a personal and prompt reply.